How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rick Your Own Question
Dr. Rick
Dr. Rick, Board Certified MD
Category: Eye
Satisfied Customers: 11017
Experience:  Ophthalmology since 1994 with Retina sub-specialty interest
48069651
Type Your Eye Question Here...
Dr. Rick is online now
A new question is answered every 9 seconds

Skin around eyes dried and wrinkled

Customer Question

It looks like I might have either pityriasis rosea or psoriasis - my dermatologist first thought it was the former, but now feels it could be the latter. He said it started out as a textbook case of PR, but after 3 weeks it has not progressed the way it should normally. My skin in many places is extremely dry and thick. Around my eyes, it is very tight and is beginning to wrinkle in a few places.


 


About 2 months ago I had applied a commercial "rejuvenating" cream on my face for about a month - once at bedtime. Not sure if this skin issue around the eye has been caused by a reaction to this cream, or is because of the Pityriasis/Psoriasis. My question is, any remedies I can use to improve the skin around my eyes?


 


(My eyes are fine - no issues)

Submitted: 3 years ago.
Category: Eye
Expert:  Dr. Rick replied 3 years ago.
Hi. I'm online and happy to answer your question today.

How long have you been suffering with this skin problem?

Is the skin anywhere else on your body affected?

Has your dermatologist given you any medication for this issue?

Do you have any medical problems or take any medication?


This is not an answer, but an Information Request. I need this information to answer your question. Please reply, so I can answer your question. I look forward to helping you.
Customer: replied 3 years ago.

Hello Dr. Rick,


 


My skin issues started about a month ago. The first derm I saw said it was seborrheic dermatitis and prescribed an ointment to apply. However, it did not reduce. I saw a 2nd derm, who said it was a classic case of Pityriasis Rosea - rashes in the chest and upper back. He prescribed Methyl Prednisone, along with Lamisil tablets for another skin problem - what looked like fungal in the groin (a long standing problem for me, intermittent).


 


I finished the course for both. Now, the original rash seems to be subsiding in the initial areas, there are still quite a few remaining. The original rash has given way to white/grey powdery dry flakes, and this powdery flakes is now spreading across much of my body - forearms, inside lower arms, thighs, and even to the face gradually.


 


So the skin around my eyes could be affected by this dryness/wrinkling, or possibly from a reaction to the "rejuvenating" cream I applied.


 


When I visited my 2nd derm yesterday, he said he now suspected psoriasis instead. He has taken a biopsy sample. He has doubled my dose of prednisone.


 


Other than this I have no known medical issues, nor take any medication. No reaction to any medication.


 


 


 


 

Expert:  Dr. Rick replied 3 years ago.
Vince,

At this point, I have to honestly say that you shouldn't put any cream that your dermatologist doesn't give you on the affected areas. Why? Because it very well might confuse the issue at this time.

It sounds like your are getting excellent care for a problem that is not easy to figure out. I completely agree with the biopsy you had yesterday. At this point, I would counsel patience and just wait for the biopsy results. What is waiting another week or so for a diagnosis after all the time you have suffered with this? Let's not muddy the waters :)

I realized that this was not the answer you were hoping to hear but it would be unfair to you and unprofessional of me were I provide you with anything less than truthful and honest information.

Surely, you prefer that I tell the truth rather than what you wish to hear. Because it reflects very poorly on me unless you press one of the top three faces, keep this in mind when rating my answer and please do not punish me for being honest. I understand that this may not be easy to hear, and I empathize.

I hope this information was helpful for you. But I do work for tips so I want to make sure you are happy with me before rating me. If you have another question on this or a related issue feel free to fire away. You may also receive an email survey after our chat, if you don’t feel that I have earned a “10” rating in all areas, please let me know what I can do to meet your expectations.

Thanks in advance,

Dr. Rick MD FACS